Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Suggest treatment for boils and severe acne on the body along with scalp sores

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7461 Questions
Question
Hi. I've recently been experiencing boils on various parts of my body. Currently, on my chest and inner thigh. Recently on the back of my neck. Also suffering from scalp sores. Not just one or two, but currently seems to be my entire scalp. Hair loss is very present. Lastly, severe acne on my back and chest. Uncommon for me as I am 43. However, not uncommon on my face.

I gave birth to twin boys last March.
I have been taking prescribed adderall for almost 10 years.

Please help?
Tue, 29 May 2018 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 22 minutes later
Brief Answer:
Oral and topical antibiotics

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern.
You seem to have severe grade inflammatory acne. Acne can affect the face, chest, back/torso and even scalp.
I would suggest you to take oral doxycycline 100mg, twice daily for 4-6weeks.
In addition you may apply a topical antibiotic e.g either mupirocin cream or fusidic acid cream, twice daily, on chest, neck, back and thighs
For scalp I would suggest an antiseptic shampoo e.g a shampoo with cetrimide 5%.
These are prescription medications and I suggest you to talk to your local practitioner for a prescription of the same.

Regards
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for boils and severe acne on the body along with scalp sores 7 minutes later
Could Adderall IR 20mg be causing this? If the scalp sores are in fact acne, will my hair grow back? Are there any over the counter medications effective? I currently do not have health care.
 
 
Answered by Dr. Kakkar S. 17 minutes later
Brief Answer:
Regarding acne and hair loss

Detailed Answer:
Hi.

No. It's not because of Adderall. Unfortunately, most oral antibiotics are not available over the counter. You may try if you can find Amoxicillin or Ampicillin, over the counter. You may take 500mg, three times in a day for a 10 - 14 days.
You may use Neosporin ointment, topically instead of those I suggested earlier. Neosporin is available OTC. It can be use on scalp too as well as on your skin.
If the scalp sores are not causing any scarring the hair would grow back.
I think you would be able to find a OTC shampoo with cetrimide in it.
Ideally you should visit a dermatologist. Hopefully you can get insurance and schedule your appointment with a dermatologist. Till then you may use the above.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor